Alert archive / Maryland / Flash Flood Warnings in 2000
Flash Flood Warning 11, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 29, 2000, 1:57 PM EDT for Worcester County, Maryland. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2000, 1:57 PM EDT (17:57 UTC)
- Expired
- Jul 29, 2000, 3:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Worcester County, MD
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 291759 FFWAKQ MDC047-291900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 157 PM EDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... WORCESTER COUNTY IN SOUTHEAST MARYLAND * UNTIL 300 PM EDT * AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR GIRDLETREE...IN SOUTH CENTRAL WORCESTER COUNTY. THE STORMS WERE NEARLY STATIONARY. DOPPLER RADAR ESTIMATED UP TO 8 INCHES OF RAIN HAS ALREADY FALLEN...WITH ANOTHER 2 TO 4 INCHES POSSIBLE. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...SNOW HILL...STOCKTON...BOXIRON...GIRDLETREE... MOUNT WESLEY AND GOODWILL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ SIEBERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:07 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 29, 10:07 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1007 AM EDT SAT JUL 29 2000 CNVTN LASTED A LTL LNGR THAN XPCTD OVRNGT...LINGERING SHRA/TSRA INVOF OXB THIS MORNING ATTM. ELSW...LO CLDS/FG GOING AWAY...RESULTING IN P/MSNY CONDS. GRND SATURATED MANY AREAS...BUT H85 TEMPS SLGTLY HIER THAN 24 HRS AGO. LIKE WDSPRD UPR 80S INLAND...LWR/MID 80S CLSR TO CST WHR LGT LLVL FLO PERSISTS (AND C-BRZS OCCUR). AS FOR TSRAS...BNDRYS LINGERING FM CNVTN LAST NGT...THO SLGT WRMG NOTED/OCCURRING NEXT 12-18 HRS ALOFT OVR RGN. WATCHING TWO AREAS FOR THIS AFTN...ESE SXNS AND FAR W. INVOF CSTL PLN...APRS TO BE MSTR BNDRY AND WATCHING PCPN OVR SE CSTL NC MVG PTNTLLY BUILDING NNE THRUT AFTN/EVE HRS. COMBO DIFFERENTIAL HTG BNDRY/TERRIAN DIFFS FOR FAR WRN AREAS SHUD LEAD TO AT LEAST SCTD DVLPMNT FOR THOSE AREAS. IN BTWN...JUST DON'T KNOW. WL KP SCTD FOR THESE AREAS...BUT FEEL WRN/ESE AREAS FAVORED THIS AFTN/EVE. RATHER SLO MVMNT TO STMS AND PWS ARND 1.5 IN...WL INCLD HVY RA PSBL. FCSTID = 25 .AKQ... MD...NONE. NC...NONE. VA...NONE. CWF...NONE.
Nearby
Flash Flood Warnings in Maryland, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.